MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, CROCEOLMI, MONOPOLAR; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, CROCEOLMI, MONOPOLAR; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS
Model Number WA69320M
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic colonoscopy procedure, the jaws at the distal end of the suspect medical device broke while gripping the large intestine and a fragment fell inside the patient.However, no fragment remained inside the patient since it was reportedly retrieved.The intended procedure was successfully completed with the same set of equipment and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The investigation confirmed that the distal end of the stationary jaw had broken off.Furthermore, there were considerable traces of stretching indicating mechanical overload.In addition, there is rust on one of the fracture surface areas.The cause of this damage and the breakage of the stationary jaw is most likely mechanical overload in combination with tear and wear.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the resection sheath without showing any abnormalities.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
JAWS INSERT "HICURA", 5 X 330, CROCEOLMI, MONOPOLAR
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7517541
Report Number9610773-2018-00049
Device Sequence Number16526229
Product Code GEI
UDI-Device Identifier04042761079297
UDI-Public04042761079297
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69320M
Device Catalogue NumberWA69320M
Device Lot Number159W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1